Dimethylacetamide, ethylenediamine, and diphenylmethane diisocyanate poisoning manifest as acute psychosis and pulmonary edema: Treatment with hemoperfusion

T. C. Su, P. H. Lin, M. J. Chiu, T. S. Chu, M. J.W. Chang, Jung-Der Wang, T. J. Cheng

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

Case Report: A 27-year-old man, employed by a synthetic fiber company, had been exposed to dimethylacetamide, ethylenediamine, and diphenylmethane diisocyanate in a confined space continuously for 4-6 hours per day for 3 days before admission. Hallucinations and delusions were noted at admission; pulmonary edema developed subsequently. The electroencephalogram showed diffuse moderate cortical dysfunction and slow waves at 4-7 Hz, 20-80 μV. Seizures, liver injury, and rhabdomyolysis were noted on the 4th hospital day. The patient was treated by hemoperfusion with a decrease in urine dimethylacetamide from 3265 mg/g to 4 mg/g creatinine over 4 days. Serial urinary dimethylacetamide and electroencephalogram correlated with the clinical condition.

Original languageEnglish
Pages (from-to)429-433
Number of pages5
JournalJournal of Toxicology - Clinical Toxicology
Volume38
Issue number4
DOIs
Publication statusPublished - 2000 Aug 9

All Science Journal Classification (ASJC) codes

  • Toxicology
  • Health, Toxicology and Mutagenesis

Fingerprint Dive into the research topics of 'Dimethylacetamide, ethylenediamine, and diphenylmethane diisocyanate poisoning manifest as acute psychosis and pulmonary edema: Treatment with hemoperfusion'. Together they form a unique fingerprint.

Cite this